Aa
A
A
A
Close
Eye Care Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Vision Changes


  This may be a strange question but it happened so I am going to
  ask your opinion.  What can it mean when your vision dims during a
  bowel movement?  Also noted a slight throbbing of side of head (both
  sides)  This lasted just until the BM passed. Vision dimming was
  bottom half in both eyes and got lighter in conjunction with my
  heart beat. (total time involved, maybe 3 seconds)
  Thanks.
1 Responses
Avatar universal

_
mary-
it sounds like u experienced a temporary effect of increased intrathoracic pressure when straining, called a valsalva effect.  this in turn causes increased intravenous pressure in your head, which includes the eyes, and this theoretically could cause a temporary lack of blood flow to your eyes and dim the vision, though i have never seen this. and if it is true then i urge u to have your eyes examined to rule out any signs of abnormal vasculature, or blood supply.  but i am sure that u will be fine.
key words: valsalva





Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Eye whitening, iris color change, and eyeball "bling." Eye expert Dr. John Hagan warns of the dangers from these unnecessary surgeries.
Eye expert John Hagan, MD, FACS, FAAO discusses factors to consider and discuss with your eye care team before embarking on cataract surgery.
Is treating glaucoma with marijuana all hype, or can hemp actually help?
Protect against the leading cause of blindness in older adults
Got dry eyes? Eye drops aren't the only option! Ophthalmologist John C. Hagan III, MD explains other possible treatments.